Skip to main content

Some Identities and Congruences for \(q\)-Stirling Numbers of the Second Kind


The subject of this paper is the study of some properties of \(q\)-Stirling numbers of the second kind \(S_q(n,j)\) for \(q\ne 0\) a complex or a \(p\)-adic complex number. In the \(p\)-adic setting, as we known, the Laplace transform plays an important role in the study of some arithmetic sequences. We remind the definition of the Laplace transform of a \(p\)-adic measure and its link with the moment of this measure. With the aid of a specific measure we establish some identities and congruences for the \(q\)-Stirling numbers \(S_q(n,j)\) when \(q\) is a non zero \(p\)-adic complex number and for the generalized \(q\)-Stirling numbers of the second kind \(S_{\psi,q}(n,j)\) attached to a \(p\)-adic function \(\psi\) that is invariant by \(p^{\ell}\mathbb{Z}_p\). Also, we express the generalized \(q\)-Stirling numbers \(S_{\psi,q}(n,\: j)\) according to generalized Stirling numbers \(S_{\psi}(n,\: j)\).

This is a preview of subscription content, access via your institution.


  1. L. Comtet, Advanced Combinatorics (D. Reidel Publishing Compagny, Dordrecht, Holland, 1974). First published in 1970 by Presses Universitaires de France, Paris.

    Book  Google Scholar 

  2. L. Comtet, Advanced Combinatorics : The Art of Finite and Infinite Expansions (D. Reidel, Dordrecht and Boston, 1974).

    Book  Google Scholar 

  3. B. Diarra, “Mesures \(p\)-adiques et séries formelles à coefficients bornés,” preprint (2004).

    Google Scholar 

  4. B. Diarra, Bases de Mahler et autres, Séminaire d’Analyse-Université Blaise Pascal, Exposé 16- MR, 98e, 46093 (1994-1995).

    Google Scholar 

  5. B. Crstici and J. Sándor, Handbook of Number Theory II (Kluwer Academic Publishers, 2005).

    MATH  Google Scholar 

  6. A. Escassut, Analytic Elements in \(p\)-Adic Analysis (World Scientific Publ. Company, 1995).

    Book  Google Scholar 

  7. H. W. Gould and J. Quaintance, Combinatorial Identities for Stirling Numbers (World Scientific Publ. Company, 2016).

    MATH  Google Scholar 

  8. P. M. Knopf, “The operator \((x\frac{d}{dx})^n\) and its applications to series,” Math. Mag. 76, 364–371 (2003).

    MathSciNet  Article  Google Scholar 

  9. S. Lang, Cyclotomic Fields 1 (Springer-Verlag-GTM, New York-Heidelberg-Berlin, 1978).

    Book  Google Scholar 

  10. H. Maïga, “Some identities and congruences concerning Euler numbers and polynomials,” J. Numb. Theory 130, 1590–1601 (2010).

    MathSciNet  Article  Google Scholar 

  11. H. Maïga, “Some identities and congruences for Genocchi numbers,” in Advances in Non-Archimedean Analysis, Cont. Math. 551, 207–220 (Amer. Math. Soc., Providence, RI, 2011).

    Chapter  Google Scholar 

  12. H. Maïga and F Tangara, “Some identities and congruences for Stirling numbers of the second kind,” in Advances in Ultrametric Analysis, Cont. Math. 596, 149–162 (Amer. Math. Soc., Providence, RI, 2013).

    Chapter  Google Scholar 

  13. I. J. Schwatt, An Introduction to the Operations with Series (The Press of the University of Pennsylvania, 1924).

    MATH  Google Scholar 

  14. Y. Simsek, “Generating functions for generalized Stirling type numbers, array type polynomials, Eulerian type polynomials and their applications,” Fixed Point Theo. Appl. 87, 1–28 (2013).

    MathSciNet  MATH  Google Scholar 

  15. H. M. Srivastava, “Some generalizations and basic (or \(q\)-) extensions of the Bernoulli, Euler and Genocchi polynomials,” Appl. Math. Inform. Sci. 5 (3), 390–444 (2011).

    MathSciNet  Google Scholar 

  16. H. Tsumura, “On some congruences for the Bell numbers and for the Stirling numbers,” J. Numb. Theory 38, 206–211 (1991).

    MathSciNet  Article  Google Scholar 

  17. P. T. Young, “Congruences for Bernoulli, Eulers, and Stirling numbers,” J. Numb. Theory 78, 204–227 (1999).

    MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding authors

Correspondence to Bertin Diarra, Hamadoun Maïga or Tongobé Mounkoro.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Diarra, B., Maïga, H. & Mounkoro, T. Some Identities and Congruences for \(q\)-Stirling Numbers of the Second Kind. P-Adic Num Ultrametr Anal Appl 14, 85–102 (2022).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • \(p\)-adic measures
  • moments sequence
  • Laplace transform
  • Stirling numbers of the second kind
  • \(p^\ell\mathbb{Z}_p\)-invariant function
  • congruences
  • identities